940.241.2099, Opt. 2940.241.2099, Opt. 2 | office@ntnl.org
Loading Events

« All Events

  • This event has passed.

Engaging Anti-Racism for the Wholeness of the Church: 2019 NT-NL Leadership Convocation

Briarwood Leadership Center, 670 Copper Canyon Rd.
Argyle, TX 76226 United States
+ Google Map

REGISTER HERE.

Summary

Racism (conscious and unconscious, explicit and implied) is a deep problem in American society. We are called to stand against racism. But how? This three-day workshop will help you and your congregations build stronger coalitions for affecting change in your communities and more effectively sharing the Good News of God’s love for the entire world.

Sessions

Day 1

Our first day together lays the groundwork for our time together. We will begin by introducing foundational terms and concepts. Together, we will determine a baseline for conversation while developing relationships of trust. We will look at imbalances of power and privilege so we can better comprehend how implicit bias shapes our interactions with others.

Day 2

We will use several tools that help facilitate our self-awareness so we can better participate in coalitional justice work. By knowing ourselves and how we are implicated in systems of race, racism, classism, gender discrimination, sexuality discrimination, etc., we can better partner with others. The day will end with a recommitment to forming community for the sake of justice.

Day 3

Our final session will focus on equipping all training participants with tangible tools to carry on with this work in their own communities. Each of the resources utilized throughout the training will be shared, with further instruction on how they can be introduced and implemented. The work does not end with the end of this training; it continues in your congregations and communities.


Our speaker will be Taurean Webb!

Taurean J. Webb self-identifies as an activist-scholar, teacher and former youth pastor, specializing in “coalition training” for and within faith-based communities. Since 2012, Webb has trained congregations, activist groups, community centers (such as YWCAs) and high schools, domestically and globally, on how to organize and build sustainable relationships, across various categories of difference. Specifically, in his coalition training work, Webb offers short-term (1-day, 3-day, weeklong), longer-term (1-2 month) and custom workshops around issues such as interracial and interfaith coalition-building, diversity and inclusion, implicit bias, white privilege and others subject areas. Though not all of his work is faith-based, to Webb, organizing for social change—and expanding the ways that communities are able to think about God—are paramount to the Christian faith commission. In other words, he has an affinity for engaging the work of justice and social change within communities of faith, in particular.

Webb is a Phi Beta Kappa graduate of Morehouse College (Atlanta, GA), having also completed masters degrees at Columbia University (NY) and Northwestern University (IL), respectively. He is currently completing a certificate in Philanthropy and Non-Profit Management at Northwestern University and concluding his PhD dissertation at Garrett-Evangelical Theological Seminary (Evanston, IL) in the field of Theology and Ethics.

Webb serves as the Director of the Center for the Church and the Black Experience and Instructor of Religion & Race at Garrett-Evangelical Theological Seminary. He lives in Chicago, Il with his wife and daughter.


Tentative schedule:

Monday

Morning   Registration

Noon   Lunch

1:00pm   Opening Devotion

1:30pm   Bishop Erik Greeting/Overview

1:45pm   1st Session (3 hrs)

4:45pm   Break

5:00pm   Dinner

6:00pm   2nd Session (1.5 hrs)

7:30pm   Worship

8:15pm   Nightcap with refreshments and snacks

Tuesday

8:00am   Breakfast

9:00am   Devotion

9:15am   3rd Session (2.5 hrs)

11:45am   Lunch

2:00pm   4th Session (2.75 hrs)

4:45pm   Break

5:00pm   Worship (outside if weather permits)

6:00pm   Dinner (outside – BBQ/cookout)

7:00pm   5th Session (1 hr)

8:15pm   Nightcap with refreshments and snacks

Wednesday

8:00am   Breakfast

8:45am   Devotion

9:15am   6th Session (2.25 hrs)

11:30am   Closing Prayer

Noon   Dismissal (no lunch provided)

Thirteen (13) Continuing Education Contact Hours


Pricing

This is the third year in a row we’ve been able to keep our pricing the same, even though the value for this training is significantly more than the cost paid by each participant.

If staying overnight at Briarwood for the full experience:

Quail Run ($245 per person, double occupancy)

Oak Grove ($185 per person, 8-12 person cabin)

Trails End ($160 per person, 18-person cabin)

If bringing your spouse to stay with you:

Quail Run ($180)

Oak Grove ($100)

Trails End ($100)

If commuting:

3 Days ($150)

Spouse ($140)

REGISTER HERE.

Details

Start:
October 7
End:
October 9
Event Category:

Venue

Briarwood Leadership Center
670 Copper Canyon Rd.
Argyle, TX 76226 United States
+ Google Map
Phone:
940-241-2099
Location Website:
https://www.briarwoodretreat.org/